Alert archive / South Carolina / Lake Wind Advisories in 2017
Lake Wind Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 29, 2017, 2:50 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 29, 2017, 11:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 2:50 AM EST (07:50 UTC)
- In effect from
- Jan 29, 2017, 11:00 AM EST
- Expired
- Jan 29, 2017, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS72 KCAE 290750 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 250 AM EST SUN JAN 29 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300000- /O.NEW.KCAE.LW.Y.0004.170129T1600Z-170130T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF LINCOLNTON, THOMSON, MARTINEZ, EVANS, HEPHZIBAH, WAYNESBORO, LANCASTER, ELGIN, LANCASTER MILL, CHERAW, PAGELAND, MCCORMICK, NEWBERRY, WINNSBORO, WINNSBORO MILLS, CAMDEN, LUGOFF, EDGEFIELD, JOHNSTON, SALUDA, RIDGE SPRING, SEVEN OAKS, WEST COLUMBIA, CAYCE, LEXINGTON, RED BANK, OAK GROVE, COLUMBIA, BISHOPVILLE, AIKEN, NORTH AUGUSTA, SUMTER, BARNWELL, WILLISTON, BLACKVILLE, ORANGEBURG, BROOKDALE, ST. MATTHEWS, MANNING, SUMMERTON, BAMBERG, AND DENMARK 250 AM EST SUN JAN 29 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
780 WWUS72 KCAE 290803 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 303 AM EST SUN JAN 29 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300000- /O.CON.KCAE.LW.Y.0004.170129T1600Z-170130T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF LINCOLNTON, THOMSON, MARTINEZ, EVANS, HEPHZIBAH, WAYNESBORO, LANCASTER, ELGIN, LANCASTER MILL, CHERAW, PAGELAND, MCCORMICK, NEWBERRY, WINNSBORO, WINNSBORO MILLS, CAMDEN, LUGOFF, EDGEFIELD, JOHNSTON, SALUDA, RIDGE SPRING, SEVEN OAKS, WEST COLUMBIA, CAYCE, LEXINGTON, RED BANK, OAK GROVE, COLUMBIA, BISHOPVILLE, AIKEN, NORTH AUGUSTA, SUMTER, BARNWELL, WILLISTON, BLACKVILLE, ORANGEBURG, BROOKDALE, ST. MATTHEWS, MANNING, SUMMERTON, BAMBERG, AND DENMARK 303 AM EST SUN JAN 29 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
806 WWUS72 KCAE 291521 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1021 AM EST SUN JAN 29 2017 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 300000- /O.CON.KCAE.LW.Y.0004.170129T1600Z-170130T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF LINCOLNTON, THOMSON, MARTINEZ, EVANS, HEPHZIBAH, WAYNESBORO, LANCASTER, ELGIN, LANCASTER MILL, CHERAW, PAGELAND, MCCORMICK, NEWBERRY, WINNSBORO, WINNSBORO MILLS, CAMDEN, LUGOFF, EDGEFIELD, JOHNSTON, SALUDA, RIDGE SPRING, SEVEN OAKS, WEST COLUMBIA, CAYCE, LEXINGTON, RED BANK, OAK GROVE, COLUMBIA, BISHOPVILLE, AIKEN, NORTH AUGUSTA, SUMTER, BARNWELL, WILLISTON, BLACKVILLE, ORANGEBURG, BROOKDALE, ST. MATTHEWS, MANNING, SUMMERTON, BAMBERG, AND DENMARK 1021 AM EST SUN JAN 29 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST TO WEST 15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 29, 12:56 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 29, 12:56 AM EST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1256 AM EST Sun Jan 29 2017 .SYNOPSIS... Fair conditions with near or just below seasonal temperatures through Monday. Fair and warmer Tuesday through Thursday. Cooler temperatures possible by Saturday, with a chance of rain. Breezy conditions possible at times through Tuesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A high pressure ridge along the western Gulf Coast will continue to direct a dry westerly flow into the forecast area. The models continue to show a front developing off the coast, but associated moisture is forecast to stay east of the area. Latest regional composite radar indicating a few showers currently off the GA coast. Surface winds will continue to slowly diminish over the rest of this evening into the early morning hours of Sunday. Overnight lows in the lower to middle 30s still look reasonable. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... Upper trough will amplify and deepen over the E CONUS, as strong upper energy dives SE, while upper ridge remains over the west. NW flow aloft will maintain a feed of dry and cool air into our FA, reinforced by a dry front coming through Sun nt/early Mon. Some mid level cloudiness expected with the strong upper energy Sunday, but low levels expected to remain dry. Continued fairly tight pressure gradient to maintain breezy conditions. Gusts up to 25 kt expected, but confidence of reaching lake wind advisory (LWA) criteria appears just a little too low to issue LWA at this time. Associated moisture with the system appears will stay to our north. Downslope flow expected to keep us dry and counteract some of the cool air advection, although still seasonably cool, or just below norms. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Upper flow pattern will deamplify and transition to more zonal flow through the period, though weak troughiness may remain along the east coast. Low pressure will move east along the Great lakes region to E Canada, with high pressure setting up to our south, Tue/Wed. A westerly low level flow will allow the cooler air mass to retreat to our east, with warming temps expected. It appears a front with limited moisture will approach from the north and either move through Wed nt/Thu or approach and stall near our FA. GFS and EC generally agree and appear fairly consistent with previous runs in indicating a front to backdoor into our region late Friday with moisture return and wedge like conditions developing Saturday. Will go with a general model blend. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... High confidence in VFR conditions through the 24-hour TAF period. Satellite imagery early this morning shows high clouds along the coast and low clouds over the western Appalachians with mostly clear skies across the Midlands and Central Savannah River Area. Dry weather will continue through the end of the TAF period, although clouds will be on the increase through the day as an upper trough shifts east across the area. No fog is expected through early Monday morning due to mixing in the boundary layer. Winds will generally be around 15 to 20 knots today out of the southwest to west with gusts around 25 knots this afternoon. Expect gusts to diminish tonight. EXTENDED AVIATION OUTLOOK...It will be breezy through Tuesday with gusts likely 20 to 25 knots. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 28, 1:14 PM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 114 PM EST SAT JAN 28 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 114 PM EST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY CONDITIONS POSSIBLE AT TIMES THROUGH TUESDAY. LAKE WIND ADVISORIES COULD BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2017Lake Wind Advisories in Georgia, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.